Alert archive / Texas / Flash Flood Watches in 2021

Flash Flood Watch 7, NWS Corpus Christi, TX

October 1, 20214 counties in Texas

NWS Corpus Christi, TX issued this flash flood watch at Oct 1, 2021, 3:17 AM CDT for 4 counties in Texas. It was in force for 36 hr.

The area

The counties it named.

The facts

Issued
Oct 1, 2021, 3:17 AM CDT (08:17 UTC)
Expired
Oct 2, 2021, 3:09 PM CDT
In force
36 hr
Issued by
NWS Corpus Christi, TX
Flood severity
None

Counties Jim Wells County, TX, Kleberg County, TX, Nueces County, TX, San Patricio County, TX

The radar

The Corpus Christi radar (KCRP), 20 km from the middle of the area, began a volume at 08:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 8.3 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2021-10-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1197 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2021-10-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1197 J/kg
Mixed-layer CIN
-141 J/kg
Mixed-layer LCL
1039 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted.

739 
WGUS64 KCRP 010817
FFACRP

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Corpus Christi TX
317 AM CDT Fri Oct 1 2021

TXZ241>244-342>344-442-443-020300-
/O.NEW.KCRP.FF.A.0007.211001T0817Z-211002T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-Coastal
Kleberg-Coastal Nueces-Coastal San Patricio-Kleberg Islands-Nueces
Islands-
Including the cities of Mathis, Portland, Kingsville, Taft, 
Robstown, Sinton, Riviera, Orange Grove, Alice, Tuloso, Ricardo, 
Ingleside, Odem, Flour Bluff, Loyola Beach, Corpus Christi, and 
Bishop
317 AM CDT Fri Oct 1 2021

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

The National Weather Service in Corpus Christi has issued a

* Flash Flood Watch for a portion of south Texas, including the 
  following areas, Coastal Kleberg, Coastal Nueces, Coastal San 
  Patricio, Inland Kleberg, Inland Nueces, Inland San Patricio, Jim 
  Wells, Kleberg Islands and Nueces Islands.

* Through this evening.

* Heavy rainfall is expected to continue today and into this 
  evening. Additional rainfall totals of 2 to 4 inches with locally 
  higher amounts will be possible. This, combined with already 
  saturated soils and potentially high rainfall rates could lead to 
  Flash Flooding.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be prepared to take action 
should Flash Flood Warnings be issued.

&&

$$

LS
3 follow-up statements
277 
WGUS64 KCRP 012013
FFACRP

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Corpus Christi TX
313 PM CDT Fri Oct 1 2021

TXZ241>244-342>344-442-443-020900-
/O.EXT.KCRP.FF.A.0007.000000T0000Z-211002T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-Coastal
Kleberg-Coastal Nueces-Coastal San Patricio-Kleberg Islands-Nueces
Islands-
Including the cities of Mathis, Portland, Kingsville, Taft, 
Robstown, Sinton, Riviera, Orange Grove, Alice, Tuloso, Ricardo, 
Ingleside, Odem, Flour Bluff, Loyola Beach, Corpus Christi, and 
Bishop
313 PM CDT Fri Oct 1 2021

...FLASH FLOOD WATCH NOW IN EFFECT THROUGH SATURDAY AFTERNOON...

The Flash Flood Watch is now in effect for

* A portion of south Texas, including the following areas, Coastal 
  Kleberg, Coastal Nueces, Coastal San Patricio, Inland Kleberg, 
  Inland Nueces, Inland San Patricio, Jim Wells, Kleberg Islands and 
  Nueces Islands.

* Through Saturday afternoon.

* Additional rounds of heavy rainfall are expected tonight and 
  Saturday which may exacerbate the ongoing flooding potential. 
  Rainfall amounts of 1 to 2 inches are expected over the Watch 
  area, with localized heavier amounts possible. The combination of 
  already saturated soils and potentially high rainfall rates could 
  lead to Flash Flooding.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be prepared to take action 
should Flash Flood Warnings be issued.

&&

$$

ANM
106 
WGUS64 KCRP 020734
FFACRP

Flood Watch
National Weather Service Corpus Christi TX
234 AM CDT Sat Oct 2 2021

TXZ241>244-342>344-442-443-022100-
/O.CON.KCRP.FF.A.0007.000000T0000Z-211002T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-Coastal
Kleberg-Coastal Nueces-Coastal San Patricio-Kleberg Islands-Nueces
Islands-
Including the cities of Mathis, Portland, Kingsville, Taft, 
Robstown, Sinton, Riviera, Orange Grove, Alice, Tuloso, Ricardo, 
Ingleside, Odem, Flour Bluff, Loyola Beach, Corpus Christi, and 
Bishop
234 AM CDT Sat Oct 2 2021

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS AFTERNOON...

The Flash Flood Watch continues for

* A portion of south Texas, including the following areas, Coastal 
  Kleberg, Coastal Nueces, Coastal San Patricio, Inland Kleberg, 
  Inland Nueces, Inland San Patricio, Jim Wells, Kleberg Islands and 
  Nueces Islands.

* Through this afternoon.

* Additional rounds of heavy rainfall are expected today which may 
  exacerbate the ongoing flooding potential. Rainfall amounts of 1 
  to 2 inches are expected over the Watch area, with localized 
  heavier amounts possible. The combination of already saturated 
  soils and potentially high rainfall rates could lead to Flash 
  Flooding.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be prepared to take action 
should Flash Flood Warnings be issued.

&&

$$

LS
413 
WGUS64 KCRP 022009
FFACRP

Flood Watch
National Weather Service Corpus Christi TX
309 PM CDT Sat Oct 2 2021

TXZ241>244-342>344-442-443-022115-
/O.CAN.KCRP.FF.A.0007.000000T0000Z-211002T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-Coastal
Kleberg-Coastal Nueces-Coastal San Patricio-Kleberg Islands-Nueces
Islands-
Including the cities of Mathis, Portland, Kingsville, Taft, 
Robstown, Sinton, Riviera, Orange Grove, Alice, Tuloso, Ricardo, 
Ingleside, Odem, Flour Bluff, Loyola Beach, Corpus Christi, and 
Bishop
309 PM CDT Sat Oct 2 2021

...FLASH FLOOD WATCH IS CANCELLED...

The Flash Flood Watch for a portion of south Texas, including the 
following areas, Coastal Kleberg, Coastal Nueces, Coastal San 
Patricio, Inland Kleberg, Inland Nueces, Inland San Patricio, Jim 
Wells, Kleberg Islands and Nueces Islands has been cancelled.

The Flood Watch is cancelled. Flooding is no longer expected to pose 
a threat. Please continue to heed remaining road closures.

$$

ANM

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood watch went out at Oct 1, 2:25 AM CDT, 52 minutes earlier.

Area forecast discussion, Oct 1, 2:25 AM CDT, 52 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
225 AM CDT Fri Oct 1 2021

.SHORT TERM (Today through Saturday)...

Another active day is in store across South Texas as our wet pattern
continues. A quick look at water vapor imagery reveals a low
pressure system across the Desert Southwest which will eject several
rounds of H5 energy through the region as we close out the work
week. To the south, the nose of a 50-60 knot H3 subtropical jet will
nudge into the region providing upper level support for today's
convection. Showers and storms can be seen along the coast early
this morning with coverage expected to expand throughout the day as
a moisture convergence axis strengthens. Meanwhile, a slowly moving
MCS can be seen across the Hill Country. This convective cluster
will continue to slowly drift southeastward through the morning
while producing some rather efficient rain rates. This activity will
reach our northwestern counties by sunrise or shortly after comtinue
its slowly movement towards the coast. Latest runs of the HRRR and
HREF hint at activity filling in across the Coastal Plains and
diurnal heating kicks in through the morning and afternoon hours.
Heavy rainfall will be the main threat with any storms today as
recent RAP soundings depict a saturated column with low to mid RHs
over 85%, long skinny CAPE, and a warm cloud depth approaching
15kft. WPC has placed all of South Texas within a Slight Risk of
Excessive Rainfall today and tonight. Rainfall amounts look to
generally range from 1-2". However, the HREF continues to suggest
locally higher amounts approaching 5". With that said, can't rule
out gusty winds and small hail with any activity that develops.
Activity will begin to wane as we lose the favorable upper dynamics
as the jet pulls north and we lose daytime heating.

Another round of convection is expected Saturday as another H5
shortwave rotates through the region. Current thinking is that
coverage will not be as widespread compared to what is expected
today as the bulk of the upper forcing will be north of the
region. Heavy rainfall will remain possible at times as PWATs
remain above 2". A Marginal Risk of Excessive Rainfall is in place
across the Northern Coastal Plains tomorrow.

&&

.LONG TERM (Saturday Night through Thursday)...

PWAT values around 2 inches Saturday night will combine with a
couple of shortwaves to keep showers and thunderstorms in the
forecast. Some locally heavy rainfall may be possible, which could
lead to a continued risk of flash flooding across South Texas. A
cold front will approach the area Sunday night and into Monday,
providing another focus for precipitation. Models are in fairly good
agreement with the timing of the front, with the ECMWF bringing the
front to the coast just a few hours ahead of the GFS and model blend
solutions. The weak cold front is expected to reach the coast early
Monday morning, bringing a welcome end to the this soggy pattern.
Dry air will move in from the north, though high temperatures will
still remain in the 90s. A ridge will build in across South Texas
and remain in place through the end of next week. This will lead to
partly cloudy to mostly clear skies, seasonably warm daytime highs
and cooler nighttime lows.

&&

.MARINE...
Scattered to numerous showers and thunderstorms are expected
across the Gulf waters today. Locally heavy rainfall and gusty
winds will be possible at times. Otherwise, weak to moderate
onshore flow will continue as we head into the weekend. Showers
and thunderstorms are expected to continue as we head through the
weekend. Northeasterly flow will develop Sunday morning as a
trough develops along the coast, then shift back to weak onshore
flow ahead of an approaching cold front Sunday afternoon. Winds
will shift to the north and become weak to moderate Monday as the
cold front pushes across the waters. Drier air will move in behind
the front ending precipitation chances.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    85  74  86  73  87  /  80  50  60  40  60
Victoria          84  71  84  71  87  /  70  50  70  40  50
Laredo            88  74  89  74  88  /  70  50  60  50  50
Alice             86  72  87  72  87  /  70  40  60  40  60
Rockport          85  75  86  75  88  /  80  60  70  50  60
Cotulla           88  74  87  73  89  /  60  60  70  40  50
Kingsville        87  73  87  72  88  /  80  40  60  40  60
Navy Corpus       86  77  86  77  87  /  70  60  60  50  60

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.

&&

TC/95...SHORT TERM
LS/77...LONG TERM
Hazardous weather outlook, Sep 30, 4:15 AM CDT, 23 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
415 AM CDT Thu Sep 30 2021

TXZ229>234-239>247-342>347-442-443-447-010915-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
415 AM CDT Thu Sep 30 2021

This hazardous weather outlook is for South Texas.

.DAY ONE...Today and Tonight

Scattered to numerous thunderstorms are expected today. Gusty
winds, small hail and locally heavy rainfall are possible.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Scattered to numerous thunderstorms are forecast through the
weekend. Heavy rain at times may lead to localized flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

GMZ230-235-250-255-270-275-010915-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
415 AM CDT Thu Sep 30 2021

This hazardous weather outlook is for the Middle Texas
Coastal Waters.

.DAY ONE...Today and Tonight

Scattered to numerous thunderstorms are expected today. Gusty
winds, small hail and locally heavy rainfall are possible.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Scattered to numerous thunderstorms are forecast through Monday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

TC/MCZ

In the hours before

Special weather statement, Oct 1, 2:21 AM CDT, 56 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
221 AM CDT Fri Oct 1 2021

TXZ232-233-010745-
Bee TX-Goliad TX-
221 AM CDT Fri Oct 1 2021

...A strong thunderstorm will impact portions of southwestern Goliad
and central Bee Counties through 245 AM CDT...

At 221 AM CDT, Doppler radar was tracking a strong thunderstorm near
Berclair, or 10 miles east of Beeville, moving north at 20 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Beeville, Berclair, Tulsita, Normanna, Pettus, Tuleta, Charco and
Blanconia.

This includes the following highways...
 US Highway 181 between mile markers 572 and 598.
 US Highway 59 between mile markers 670 and 696.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2879 9745 2839 9741 2831 9770 2866 9792
      2868 9784 2867 9782 2868 9779 2867 9778
      2872 9771
TIME...MOT...LOC 0721Z 166DEG 15KT 2845 9759

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

TC
Special weather statement, Oct 1, 2:26 AM CDT, 51 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
226 AM CDT Fri Oct 1 2021

TXZ244-245-344-345-443-010800-
Inland San Patricio TX-Coastal San Patricio TX-Nueces Islands TX-
Coastal Aransas TX-Aransas Islands TX-
226 AM CDT Fri Oct 1 2021

...A strong thunderstorm will impact portions of southwestern
Aransas, east central Nueces and southeastern San Patricio Counties
through 300 AM CDT...

At 225 AM CDT, Doppler radar was tracking a strong thunderstorm near
Ingleside On The Bay, or near Port Aransas, moving north at 20 mph.

HAZARD...Winds in excess of 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Corpus Christi, Portland, Rockport, Port Aransas, Taft, Ingleside,
Aransas Pass, Gregory, Ingleside On The Bay, Palm Harbor, Key Allegro
and Taft Southwest.

This includes US Highway 181 between mile markers 630 and 642.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2769 9725 2775 9728 2775 9727 2780 9732
      2798 9744 2806 9702 2774 9701 2773 9702
      2768 9724
TIME...MOT...LOC 0725Z 164DEG 16KT 2780 9717

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

TC

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 30, 7:09 PM CDTRiver Flood WarningCRPNueces62 hr
Sep 30, 7:20 PM CDTSpecial Weather StatementCRPWebb25 min
Oct 1, 2:21 AM CDTSpecial Weather StatementCRPBee24 min
Oct 1, 2:26 AM CDTSpecial Weather StatementCRPNueces34 min
Oct 1, 3:07 AM CDTFlood WatchCRPJim Wells, Kleberg, Nueces, San Patricio6 min
Oct 1, 3:27 AM CDTSpecial Weather StatementCRPRefugio33 min
Oct 1, 4:07 AM CDTSpecial Marine WarningCRP38 min
Oct 1, 4:17 AM CDTAreal Flood AdvisoryCRPBee, Refugio, San Patricio118 min
Oct 1, 4:27 AM CDTSpecial Weather StatementCRPAransas, Refugio33 min
Oct 1, 4:41 AM CDTSpecial Weather StatementCRPSan Patricio34 min
Oct 1, 4:56 AM CDTSpecial Marine WarningCRP12 min
Oct 1, 5:26 AM CDTSpecial Weather StatementCRPNueces, San Patricio49 min
Oct 1, 5:31 AM CDTSpecial Marine WarningCRP59 min
Oct 1, 5:32 AM CDTAreal Flood AdvisoryCRPKleberg, Nueces, San Patricio4 hr
Oct 1, 6:06 AM CDTSpecial Marine WarningCRP24 min
Oct 1, 6:21 AM CDTSpecial Weather StatementCRPNueces, San Patricio39 min
Oct 1, 6:26 AM CDTSpecial Marine WarningCRP34 min
Oct 1, 6:31 AM CDTAreal Flood AdvisoryCRPAransas, Bee, Live Oak, Nueces, Refugio, San Patricio3 hr
Oct 1, 6:42 AM CDTSpecial Marine WarningCRP33 min
Oct 1, 6:48 AM CDTFlash Flood WarningCRPJim Wells, Nueces, San Patricio3 hr
Oct 1, 7:15 AM CDTSpecial Marine WarningCRP30 min
Oct 1, 8:44 AM CDTRiver Flood WarningCRPJim Wells, Nueces, San Patricio13 hr
Oct 1, 8:49 AM CDTRiver Flood WarningCRPNueces, San Patricio12 hr
Oct 1, 8:59 AM CDTSpecial Marine WarningCRP46 min
Oct 1, 9:21 AM CDTAreal Flood AdvisoryCRPAransas, Kleberg, Nueces, San Patricio5 hr
Oct 1, 9:46 AM CDTFlash Flood WarningCRPBee, Jim Wells, Live Oak, San Patricio98 min
Oct 1, 10:24 AM CDTSpecial Marine WarningCRP51 min
Oct 1, 10:38 AM CDTFlash Flood WarningCRPKleberg3 hr

Nearby

Flash Flood Watches in Texas, 2021Every flash flood watch in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.